Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 3, 2019Fayette County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 3, 2019, 7:43 PM EDT for Fayette County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2019, 7:43 PM EDT (23:43 UTC)
Expired
Aug 3, 2019, 8:15 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Fayette County, GA

The radar

The Atlanta radar (KFFC), 7 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

489 
WWUS82 KFFC 032343
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
743 PM EDT Sat Aug 3 2019
 
GAZ054-040015-
Fayette GA-
743 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 815 PM
EDT...

At 743 PM EDT...a strong thunderstorm was over Starrs Mill, or near
Fayetteville...moving northwest at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Fayetteville, Peachtree City, Tyrone, Brooks, Woolsey, Starrs Mill,
Sandy Creek, Lake Horton and Inman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3354 8453 3354 8451 3344 8440 3342 8440
      3341 8439 3336 8440 3334 8438 3326 8445
      3326 8450 3329 8452 3332 8452 3333 8453
      3336 8458 3342 8462 3343 8462
TIME...MOT...LOC 2343Z 125DEG 6KT 3336 8447 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:33 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Aug 3, 3:33 PM EDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
333 PM EDT Sat Aug 3 2019

.SHORT TERM /Tonight through Sunday Night/...

Afternoon, diurnally driven, convection a bit "stunted" so far this
afternoon across the forecast area. 12Z sounding showed ample
moisture and a similar CAPE profile to yesterday. Weak short wave/
mid-level circulation over southeastern Alabama in the base of the
stationary upper trough seems to be concentrating the better
convection to the west of the forecast area. Still expect at least
scattered coverage of convection through the afternoon into the
early evening, especially across the west and north. Weak mid-level
lapse rates should keep chances for strong to severe thunderstorms
fairly limited. Upper trough axis sharpens up a bit over the region
Sunday and we should see better coverage of convection. Lapse rates
are forecast to be a little steeper, but moderate instability at
best and no strong upper forcing should keep severe risk limited
once again. Temperatures remain seasonable.

20

.LONG TERM /Monday through Saturday/...

Relatively wet/active pattern will continue for at least one more
day (Monday), but it does appear that the persistent upper
"troughiness" that's been over the region for days will give way to
more of a "northwest flow" pattern as we head through the work week.

Longwave trough axis expected to finally sweep across the area
Monday which will support higher POPs, especially across the
southern and eastern counties of our area (basically along and
south/east of I-85). Should see some drying / lower chances for
convection Tuesday behind this wave, but NW flow brings a piece of
energy down across the area Wednesday. Additional upper level
disturbances could affect the area Thursday through Saturday,
maintaining at least "chance" (30-50%) POPs across the area.

Temperatures through the week will be warm but hover around normal
for early August.

DJN.83

&&

.AVIATION...
18Z Update...

VFR conditions expected across the forecast area through 06Z,
outside of scattered convection. Will see areas of MVFR or lower
conditions developing 06Z through 14Z, however impacts at the TAF
sites will be highly dependent on where the heavier precipitation
occurs into this evening. Conditions improving to VFR areawide by 16-
18Z. East winds 4-8kt become more northeast to north and diminish
after 00Z then northwest by 10-12Z.

//ATL Confidence...18Z Update...

Medium to high all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  87  70  87 /  40  60  50  50
Atlanta         73  85  72  87 /  40  70  50  40
Blairsville     62  79  64  81 /  40  60  40  50
Cartersville    69  86  70  88 /  40  70  40  40
Columbus        72  90  72  89 /  40  60  50  50
Gainesville     70  85  70  86 /  40  60  40  40
Macon           71  88  71  89 /  30  60  60  50
Rome            69  88  70  89 /  40  60  40  40
Peachtree City  70  87  70  88 /  40  60  50  40
Vidalia         72  90  73  92 /  30  50  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....DJN.83
AVIATION...20
Hazardous weather outlook, Aug 3, 12:02 PM EDT, 7 hours 41 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1202 PM EDT Sat Aug 3 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1202 PM EDT Sat Aug 3 2019

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will develop this afternoon across north and
central Georgia. A few storms may become strong to severe with gusty
winds, heavy rain, and frequent lightning. Thunderstorms are expected
to diminish after sunset this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms are expected each day. A few
storms could become strong to severe with gusty winds, heavy rain,
and frequent cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 3, 7:28 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
728 PM EDT Sat Aug 3 2019

GAZ049-040000-
Morgan GA-
728 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN COUNTY UNTIL
800 PM EDT...

At 728 PM EDT...a strong thunderstorm was near Madison. This storm
was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Madison, Rutledge, Godfrey and Hard Labor Creek State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3344 8349 3345 8357 3353 8368 3357 8368
      3365 8364 3372 8358 3371 8357 3360 8340
TIME...MOT...LOC 2328Z 114DEG 4KT 3355 8353

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 3, 7:32 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
732 PM EDT Sat Aug 3 2019

GAZ046-048-040000-
Rockdale GA-Newton GA-
732 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE AND NORTHWESTERN NEWTON
COUNTIES UNTIL 800 PM EDT...

At 732 PM EDT...a strong thunderstorm was over Georgia International
Horse Park, or near Conyers. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Lakeview Estates, Georgia
International Horse Park, Magnet, Gum Creek, Almon, Milstead and Big
Haynes Creek Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3374 8404 3379 8398 3368 8382 3354 8389
      3358 8413
TIME...MOT...LOC 2332Z 114DEG 3KT 3366 8393

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 3, 7:34 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 PM EDT Sat Aug 3 2019

GAZ005-040000-
Murray GA-
734 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY COUNTY UNTIL
800 PM EDT...

At 734 PM EDT...a strong thunderstorm was over Cisco, or 10 miles
north of Chatsworth. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Chatsworth, Eton, Crandall, Tennga, Sumac, Cisco and Gregory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3496 8462 3480 8471 3482 8485 3483 8485
      3484 8486 3486 8484 3487 8482 3489 8483
      3490 8483 3492 8484 3494 8484 3497 8481
      3499 8481 3499 8467
TIME...MOT...LOC 2334Z 114DEG 3KT 3491 8475

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 3, 7:41 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Sat Aug 3 2019

GAZ042-053-040015-
Coweta GA-Carroll GA-
741 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 815 PM EDT...

At 741 PM EDT...a strong thunderstorm was over Roscoe, or 8 miles
northwest of Newnan. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Carrollton, Whitesburg, Dunaway Gardens, Clem, Plant Yates, Byers
Crossroads, Arnco-Sargent, Roscoe, Seaton Lake and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3360 8491 3357 8490 3357 8482 3355 8483
      3353 8482 3351 8482 3351 8473 3344 8473
      3339 8493 3357 8505
TIME...MOT...LOC 2341Z 164DEG 3KT 3349 8486

WIND...40MPH
Local storm report, Aug 3, 7:43 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT SAT AUG 03 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     1 N WINSTON             33.73N  84.83W
08/03/2019                   DOUGLAS            GA   EMERGENCY MNGR

            POWERLINES DOWN NEAR INTERSECTION OF MANN ROAD AND
            POPPY DRIVE.

&&

EVENT NUMBER FFC1900624

KMM
Special weather statement, Aug 3, 7:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
743 PM EDT Sat Aug 3 2019

GAZ054-040015-
Fayette GA-
743 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 815 PM
EDT...

At 743 PM EDT...a strong thunderstorm was over Starrs Mill, or near
Fayetteville...moving northwest at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Fayetteville, Peachtree City, Tyrone, Brooks, Woolsey, Starrs Mill,
Sandy Creek, Lake Horton and Inman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3354 8453 3354 8451 3344 8440 3342 8440
      3341 8439 3336 8440 3334 8438 3326 8445
      3326 8450 3329 8452 3332 8452 3333 8453
      3336 8458 3342 8462 3343 8462
TIME...MOT...LOC 2343Z 125DEG 6KT 3336 8447

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:16 PM EDTSpecial Weather StatementFFCUpson29 min
Aug 2, 8:34 PM EDTSpecial Weather StatementFFCMorgan26 min
Aug 3, 4:38 PM EDTSpecial Weather StatementFFCHeard37 min
Aug 3, 5:13 PM EDTSpecial Weather StatementFFCPaulding32 min
Aug 3, 5:21 PM EDTSpecial Weather StatementFFCFannin24 min
Aug 3, 5:49 PM EDTSpecial Weather StatementFFCPolk26 min
Aug 3, 5:51 PM EDTSpecial Weather StatementFFCMeriwether24 min
Aug 3, 5:57 PM EDTSpecial Weather StatementFFCDouglas33 min
Aug 3, 6:01 PM EDTSevere Thunderstorm WarningFFCDouglas29 min
Aug 3, 6:05 PM EDTSevere Thunderstorm WarningFFCMeriwether25 min
Aug 3, 6:09 PM EDTSpecial Weather StatementFFCFannin36 min
Aug 3, 6:22 PM EDTSpecial Weather StatementFFCOconee23 min
Aug 3, 6:28 PM EDTSpecial Weather StatementFFCGwinnett32 min
Aug 3, 6:30 PM EDTSpecial Weather StatementFFCTalbot30 min
Aug 3, 6:32 PM EDTSpecial Weather StatementFFCDouglas28 min
Aug 3, 6:33 PM EDTSpecial Weather StatementFFCCarroll27 min
Aug 3, 6:36 PM EDTSpecial Weather StatementFFCTroup24 min
Aug 3, 6:37 PM EDTSpecial Weather StatementFFCWhite23 min
Aug 3, 6:56 PM EDTSpecial Weather StatementFFCDouglas34 min
Aug 3, 7:00 PM EDTSpecial Weather StatementFFCMurray30 min
Aug 3, 7:07 PM EDTSpecial Weather StatementFFCClayton23 min
Aug 3, 7:13 PM EDTSpecial Weather StatementFFCGwinnett32 min
Aug 3, 7:15 PM EDTSpecial Weather StatementFFCLumpkin30 min
Aug 3, 7:28 PM EDTSpecial Weather StatementFFCMorgan32 min
Aug 3, 7:32 PM EDTSpecial Weather StatementFFCRockdale28 min
Aug 3, 7:34 PM EDTSpecial Weather StatementFFCMurray26 min
Aug 3, 7:41 PM EDTSpecial Weather StatementFFCCoweta34 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.